Alert archive / Michigan / Wind Chill Advisories in 2021
Wind Chill Advisory 1, NWS Marquette, MI
NWS Marquette, MI issued this wind chill advisory at Feb 5, 2021, 2:15 PM CST for Gogebic County, Iron County, Michigan. It took effect at Feb 6, 2021, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2021, 2:15 PM CST (20:15 UTC)
- In effect from
- Feb 6, 2021, 12:00 AM CST
- Expired
- Feb 6, 2021, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
Counties Gogebic County, MI, Iron County, MI
The radar
The Marquette radar (KMQT), 125 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
822 WWUS43 KMQT 052015 WSWMQT URGENT - WINTER WEATHER MESSAGE National Weather Service Marquette MI 315 PM EST Fri Feb 5 2021 MIZ009-010-061100- /O.NEW.KMQT.WC.Y.0001.210206T0600Z-210206T1800Z/ Gogebic-Iron- Including the cities of Ironwood and Iron River 215 PM CST Fri Feb 5 2021 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Gogebic and Iron Counties. * WHEN...From midnight tonight to noon CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MIZ006-007-085-061100- /O.EXT.KMQT.WW.Y.0005.000000T0000Z-210206T1700Z/ Alger-Luce-Northern Schoolcraft- Including the cities of Grand Marais, Munising, Newberry, and Seney 315 PM EST Fri Feb 5 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST SATURDAY... * WHAT...Snow. Additional snow accumulations of 4 to 8 inches east of Munising and north of highway M-28. Additional snow accumulations up to 2 inches possible elsewhere. * WHERE...Alger, Luce and Northern Schoolcraft Counties. * WHEN...Until noon EST Saturday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. The cold wind chills as low as 15 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ001>003-061100- /O.CON.KMQT.WW.Y.0005.000000T0000Z-210206T1200Z/ Keweenaw-Ontonagon-Northern Houghton- Including the cities of Copper Harbor, Ontonagon, Houghton, and Hancock 315 PM EST Fri Feb 5 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Snow. Additional snow accumulations of 3 to 6 inches, except less south of M-28 in Ontonagon county. Winds gusting as high as 30 mph. * WHERE...Ontonagon, Northern Houghton and Keweenaw Counties. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ TAP
3 follow-up statements
481 WWUS43 KMQT 060152 WSWMQT URGENT - WINTER WEATHER MESSAGE National Weather Service Marquette MI 852 PM EST Fri Feb 5 2021 MIZ006-007-085-061200- /O.CON.KMQT.WW.Y.0005.000000T0000Z-210206T1700Z/ Alger-Luce-Northern Schoolcraft- Including the cities of Grand Marais, Munising, Newberry, and Seney 852 PM EST Fri Feb 5 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... * WHAT...Snow and blowing snow. Additional snow accumulations of 3 to 7 inches east of Munising and north of highway M-28. Additional snow accumulations up to 2 inches are possible elsewhere. * WHERE...Alger, Luce and Northern Schoolcraft Counties. * WHEN...Until noon EST Saturday. * IMPACTS...Travel could be very difficult. Areas of blowing snow will significantly reduce visibility at times. Wind chills as low as 15 below zero could result in hypothermia if precautions are not taken. Northwest winds to 35 knots over eastern Lake Superior will also build waves as high as 15 feet east of Munising late tonight into Saturday, causing minor lakeshore flooding and beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should slow down and use caution while traveling. Residents on or near the shoreline east of Munising should also take appropriate action to protect property from pounding wave action. && $$ MIZ001>003-061200- /O.CON.KMQT.WW.Y.0005.000000T0000Z-210206T1200Z/ Keweenaw-Ontonagon-Northern Houghton- Including the cities of Copper Harbor, Ontonagon, Houghton, and Hancock 852 PM EST Fri Feb 5 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Snow and blowing snow. Additional snow accumulations of 3 to 5 inches, except less south of M-28 in Ontonagon county. Winds gusting as high as 30 mph. * WHERE...Ontonagon, Northern Houghton and Keweenaw Counties. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow will significantly reduce visibility at times. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ009-010-061200- /O.CON.KMQT.WC.Y.0001.210206T0600Z-210206T1800Z/ Gogebic-Iron- Including the cities of Ironwood and Iron River 752 PM CST Fri Feb 5 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Gogebic and Iron Counties. * WHEN...From midnight tonight to noon CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Voss
412 WWUS43 KMQT 061011 WSWMQT URGENT - WINTER WEATHER MESSAGE National Weather Service Marquette MI 511 AM EST Sat Feb 6 2021 MIZ006-007-085-062000- /O.EXT.KMQT.WW.Y.0005.000000T0000Z-210207T0000Z/ Alger-Luce-Northern Schoolcraft- Including the cities of Grand Marais, Munising, Newberry, and Seney 511 AM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow and blowing snow. Additional snow accumulations of 3 to 5 inches is possible east of Munising and north of highway M-28. Elsewhere, additional snow accumulations up to 1 inch is possible. * WHERE...Alger, Luce and Northern Schoolcraft Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Travel could be very difficult. Areas of blowing snow will significantly reduce visibility at times. Wind chills as low as 15 below zero this morning could result in hypothermia if precautions are not taken. Northwest winds to 35 knots over eastern Lake Superior will also build waves as high as 15 feet east of Munising this morning, causing minor lakeshore flooding and beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should slow down and use caution while traveling. Residents on or near the shoreline east of Munising should also take appropriate action to protect property from pounding wave action. && $$ MIZ001>003-061800- /O.EXT.KMQT.WW.Y.0005.000000T0000Z-210206T1800Z/ Keweenaw-Ontonagon-Northern Houghton- Including the cities of Copper Harbor, Ontonagon, Houghton, and Hancock 511 AM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Snow and blowing snow. Additional snow accumulations of up to 4 inches is possible in the higher terrain north of Mass City. Elsewhere in the Keweenaw Peninsula and in Ontonagon County north of highway M-28, up to 2 inches of additional snow is possible. Winds gusting as high as 35 mph. * WHERE...Ontonagon, Northern Houghton and Keweenaw Counties. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility and cause temporary whiteout conditions. Cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ009-010-061800- /O.CON.KMQT.WC.Y.0001.000000T0000Z-210206T1800Z/ Gogebic-Iron- Including the cities of Ironwood and Iron River 411 AM CST Sat Feb 6 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Gogebic and Iron Counties. * WHEN...Until noon CST today. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
518 WWUS43 KMQT 061644 WSWMQT URGENT - WINTER WEATHER MESSAGE National Weather Service Marquette MI 1144 AM EST Sat Feb 6 2021 MIZ001>003-070045- /O.EXT.KMQT.WW.Y.0005.000000T0000Z-210207T1200Z/ Keweenaw-Ontonagon-Northern Houghton- Including the cities of Copper Harbor, Ontonagon, Houghton, and Hancock 1144 AM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Lake-effect snow and blowing snow. Additional snow accumulations of up to 4 inches. Winds gusting as high as 30 mph. Little or no snow is expected south of Rockland. Brief white-out conditions possible at times due to blowing snow. * WHERE...Ontonagon, Northern Houghton and Keweenaw Counties. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The dangerously cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ006-007-085-070000- /O.CON.KMQT.WW.Y.0005.000000T0000Z-210207T0000Z/ Alger-Luce-Northern Schoolcraft- Including the cities of Grand Marais, Munising, Newberry, and Seney 1144 AM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Lake-effect snow and blowing snow. Additional snow accumulations of up to two inches near Grand Marais eastward. No snow expected along and south of M-28. Winds gusting as high as 35 mph. Brief white-out conditions possible at times due to blowing snow. * WHERE...Alger, Luce and Northern Schoolcraft Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ009-010-061800- /O.CON.KMQT.WC.Y.0001.000000T0000Z-210206T1800Z/ Gogebic-Iron- Including the cities of Ironwood and Iron River 1044 AM CST Sat Feb 6 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Gogebic and Iron Counties. * WHEN...Until noon CST today. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ TAP
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 5, 11:38 AM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 5, 11:38 AM CST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
1238 PM EST Fri Feb 5 2021
.SHORT TERM...(Today and tonight)
Issued at 511 AM EST FRI FEB 5 2021
...Transition to Moderate to Locally Heavy Lake Effect Snowfall
and Blowing Snow Today and Tonight...
Overnight we've seen the synoptic snow gradually come to an end as
the parent low at the surface lifts into Ontario. As the final
deformation zone/fgen band shifted east overnight, I've been
canceling the warnings. I still expect some light snow to be
possible this morning in these areas, as well as gusty winds that
will cause some patchy blowing snow. An SPS has been issued for the
potentially hazardous road conditions this morning through this
period, especially along exposed and unplowed roadways. On the west
end, where the colder airmass aloft has begun pivoting in, temps
have sunk into the single digits.
Through the day today, the cold airmass aloft will push east across
the region. 850mb temps are progged to dip ~-22C today, which will
result in temps gradually falling through the day. Daytime highs
have likely already been met across the region and by noon, area's
in the interior west should be near 5F and the east near 20F. When
the sun goes down tonight widespread single digits above and below
zero are expected. The coldest areas are expected in the western
interior half where lows of -5 to -10F are expected. Due to the
tight pressure gradient across the region producing gusty winds of
25-30mph, wind chill values overnight are expected to drop below -
15F across the forecast area. In the colder interior west, wind
chills near -25F are expected.
The colder airmass moving into the region will certainly be enough
to support lake effect snow. In the west, moderate to heavy LES is
expected and amounts could top 10 inches, especially in the higher
terrain through Saturday morning. Expecting a similar situation in
the east, especially east of Munising where 5 to 10 inches is
expected through Saturday morning. Some locally higher amounts will
be possible in both these locations. Opted to issue a Winter Weather
Advisory for these counties not only for the snow, but because the
DGZ falls out to the surface, snow will develop into the smaller
granule variety. This kind of snow is easily blow about and with
wind gusts of 25 mph or higher expected, brief white out conditions
are expected, especially along open roadways.
.LONG TERM...(Saturday through Thursday)
Issued at 435 AM EST FRI FEB 5 2021
Looking at very cold temperatures for the medium range to extended
forecast for the Upper Peninsula of Michigan...on the order of 20
degrees below normal for daily highs due to a semi-stationary polar
high remaining north of the Great Lakes for several days. Upper
level flow at the jet stream heights of 200mb will consist of near
rex blocking pattern over the Aleutian Islands to Pacific Northwest
region. This will create continuous northwest flow downstream toward
the Intermountain West as continuous upper level troughing sags
south of the Great Lakes region as zonal flow. The polar jet stream
and subtropical jet stream will both be south of the region, and
this will assist with keeping the Polar High around for quite a long
while. At the surface, the cut-off occluded low will be over the
Hudson Bay region. As the northwest flow aloft continues, this will
assist with continued surges of funneling cold, Arctic air from the
nearby system. With the jet streams staying south of the area, this
is what will keep the stagnant, polar air mass around without any
modification for the next week at least. CPC 8-14 day outlook has
very high probability in temperatures staying below average with
neutral chances of average precipitation through the middle of
February.
Since the Arctic temperatures will have most certainly arrived over
the CWA by Saturday morning, the focus transitions to a prolonged
lake effect snow shower regime. The nearby occluded low will be over
the Hudson Bay throughout the weekend. This will create persistent
west to wnw winds. Thus, the lake effect snow will affect the w/wnw
wind snow belts. One of the differences to highlight in comparison
to the synoptic snowfall that occurred Thu/Fri AM, is that
visibility reductions and blowing snow are highly anticipated. The
very cold temperatures at 850mb are expected to be -25C to -30C this
weekend. This is not conducive for large dendrites as the preferred
DGZ for maximum dendrites coldest threshold is approximately -18C.
Snow ratios will be very high...possible 40:1 or higher. Needless to
say, the very small snowflakes will create visibility reductions as
they fall. Winds will be 15-25mph inland through Saturday afternoon,
with higher gusts over the Keweenaw and adjacent to the Lake Superior
shoreline will create blowing snow. The gusty winds will decrease
slightly overnight before ramping back up again on Sunday. Very cold
temperatures aloft over the region, and recent snowfall will lead to
overnight lows being in the negative teens to potentially negative
20s this weekend, especially over the interior west. The breezy to
gusty winds will create wind chill concerns, and potential Wind
Chill Advisory headlines may be considered for portions of the CWA
this weekend.
Medium range to extended guidance continues to show the LES
persisting through potentially the end of the week. Due to
temperatures being very cold at the surface to 850mb for the
extended period, this will limit overall snowfall accumulation.
However, the recent snowfall combined with the expected LES in the
coming week will present winter outdoor enthusiasts with the ability
to enjoy the area more than the first couple of months this winter.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1237 PM EST FRI FEB 5 2021
KCMX looks to drop below airport minimums at times for vis due to
blsn and lake-effect sn for the forecast period. KIWD is at LIFR
conditions due to blsn and lake-effect sn also; these conditions at
KIWD should continue until this evening, when the lake-effect sn
will begin shifting north of the terminal. As the lake-effect sn
leaves KIWD, vis conditions will improve, although expect cigs to
remain in MVFR. KSAW should improve from IFR to MVFR here shortly,
as radar shows synoptic sn moving out and lake-effect sn moving in.
By this evening, KSAW vis conditions should improve significantly,
and cigs should remain near high MVFR/low VFR as lake-effect sn over
the area looks to weaken and vanish. There is a small chance for
some LLWS over KSAW late tonight, but because it looks to only occur
for a short time period tonight, decided not to include it in the
TAF.
&&
.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 511 AM EST FRI FEB 5 2021
Robust surface low will continue lifting out of the region today.
Behind the low, an arctic air mass will settle over the region,
producing west to northwest gales of 35 to 40 knots across Lake
Superior today through Saturday. With the colder airmass, heavy
freezing spray will be likely. While gales aren't expected right now
for Sunday, winds of 30 knots across the the lake will continue to
make heavy freezing spray possible. Westerly winds of around 25kts
are expected to continue into next week.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Winter Weather Advisory until 7 AM EST Saturday for MIZ001>003-
006-007-085.
Lake Superior...
Heavy Freezing Spray Warning until 7 PM EST /6 PM CST/ Sunday
for LSZ162-240>251-263>267.
Gale Warning until 7 AM EST /6 AM CST/ Saturday for LSZ162-
240>251-263>267.
Lake Michigan...
None.
&&
SHORT TERM...JP
LONG TERM...BW
AVIATION...TAP
MARINE...JPHazardous weather outlook, Feb 5, 4:52 AM CST, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 552 AM EST Fri Feb 5 2021 MIZ004-005-009>014-084-061100- Baraga-Marquette-Gogebic-Iron-Dickinson-Menominee-Delta- Southern Schoolcraft-Southern Houghton- 552 AM EST Fri Feb 5 2021 /452 AM CST Fri Feb 5 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight Light to moderate snow is expected this morning, becoming lake effect snow showers by this afternoon and evening over the northwest wind snow belts. Rapidly changing and very low visibilities with the lake effect snow showers are likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Much colder air will persist from this weekend through Thursday. This will be the coldest air for the season so far with well below zero wind chills expected this weekend into Thursday that could be dangerous. Moderate to heavy lake effect snow in west and northwest wind snow belts will accompany this shot of cold air Saturday through Thursday. Rapidly changing and very low visibilities with the lake effect snow showers are likely this weekend through Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit snowfall reports to the National Weather Service via phone, on our website, or through Facebook or Twitter using #906wx. LSZ162-240>251-263>267-061100- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 552 AM EST Fri Feb 5 2021 /452 AM CST Fri Feb 5 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight Northwest gales to 40 knots will continue today. Isolated gusts up to 45 knots are possible. Heavy freezing spray is possible today and tonight. See the latest marine weather message and open lake forecast for further details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday West to northwest gusts of 25 to 30 knots will continue Saturday and Sunday. Heavy freezing spray will continue on Saturday and last into Thursday across much of Lake Superior. See the latest Marine Weather Message and Open Lake Forecast for further details. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-061100- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 552 AM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ001>003-006-007-085-061100- Keweenaw-Ontonagon-Northern Houghton-Alger-Luce- Northern Schoolcraft- 552 AM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight Moderate to heavy lake effect snow is expected today and tonight. Rapidly changing and very low visibilities with the lake effect snow showers are likely. See the latest Winter Weather Message for further details. There will also be some minor lakeshore flooding and beach erosion along the Lake Superior shoreline today into this evening east of Munising. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Much colder air will persist from this weekend through Thursday. This will be the coldest air for the season so far with well below zero wind chills expected this weekend into Thursday that could be dangerous. Moderate to heavy lake effect snow in west and northwest wind snow belts will accompany this shot of cold air Saturday through Thursday. Rapidly changing and very low visibilities with the lake effect snow showers are likely this weekend through Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit snowfall reports to the National Weather Service via phone, on our website, or through Facebook or Twitter using #906wx. BW
In the hours before
Local storm report, Feb 5, 12:56 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
156 PM EST FRI FEB 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM NON-TSTM WND GST FAIRPORT, MI 45.62N 86.66W
02/05/2021 M40 MPH LMZ250 MI MESONET
GLOS WEATHER STATION FPTM4, 6 S FAYETTE.
&&
RJCLocal storm report, Feb 5, 1:25 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
225 PM EST FRI FEB 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM SNOW TOIVOLA 47.00N 88.77W
02/05/2021 E19.0 INCH HOUGHTON MI PUBLIC
REPORT RECEIVED VIA SOCIAL MEDIA.
&&
RJCLocal storm report, Feb 5, 1:35 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
235 PM EST FRI FEB 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM SNOW IRONWOOD TWP 46.55N 90.10W
02/05/2021 M10.0 INCH GOGEBIC MI PUBLIC
PHOTO RECEIVED VIA SOCIAL MEDIA. STILL
SNOWING AT TIME OF REPORT.
&&
RJCLocal storm report, Feb 5, 1:37 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
237 PM EST FRI FEB 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 1 E STEUBEN 46.19N 86.44W
02/05/2021 M8.1 INCH SCHOOLCRAFT MI CO-OP OBSERVER
CO-OP OBSERVER STATION STEM4 0.9 E STEUBEN.
&&Local storm report, Feb 5, 2:06 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
306 PM EST FRI FEB 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SNOW MOHAWK 47.30N 88.36W
02/05/2021 M14.0 INCH KEWEENAW MI DEPT OF HIGHWAYS
AT THE KEWEENAW COUNTY ROAD COMMISSION
GARAGE.
&&
RJCLocal storm report, Feb 5, 2:09 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
309 PM EST FRI FEB 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW NWS MQT-4 NE NEGAUNEE 46.53N 87.55W
02/05/2021 M6.9 INCH MARQUETTE MI OFFICIAL NWS OBS
0.55 INCHES LIQUID EQUIVALENT.
&&
RJCThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:44 AM CST | Winter Weather Advisory | MQT | Alger, Houghton, Keweenaw, Luce, Ontonagon, Schoolcraft | 50 hr |
Nearby
Wind Chill Advisories in Michigan, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.